Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2006, 6:37 AM CDT for 6 counties in Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 6:37 AM CDT (11:37 UTC)
- Expired
- Jul 30, 2006, 7:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Brown County, WI, Oconto County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:15 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 30, 5:15 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 AM CDT SUN JUL 30 2006 ...PROLONGED PERIOD OF HOT WEATHER EXPECTED ACROSS THE AREA... .SHORT TERM...TODAY THROUGH MONDAY. CONTINUE TO DEAL WITH CONVECTION ALONG NORTHERN TIER OF COUNTIES. AT THIS TIME...MAINLY HEAVY RAIN MAKERS WITH SOME INCH PLUS REPORTS. LINE STARTING TO DROP SOUTH ALONG INSTABILITY AXIS OVER CENTRAL WI. WILL BE WATCHING FOR WIND CONCERNS WITH BOWING SEGMENTS. EXPECT LINE TO PUSH SOUTH OF AREA AROUND 12Z. LITTLE CHANGE MADE IN REMAINDER OF GRIDS WITH WARM TEMPS EXPECTED AS RIDGE PASSES OVERHEAD. HAVE ISSUED HEAT ADVISORY WITH THIS ISSUANCE FOR MON AND TUE FOR SOUTHERN HALF OF CWA...AWAY FROM THE LAKE...AS HEAT INDICES REACH 105. .LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CONCERN INITIALLY WL BE THE HOT TEMPS THRU TUE BEFORE A CDFNT PUSHES THRU THE RGN TO FIRST BRING SHWRS/TSTMS AND THEN A RETURN TO NEAR NORMAL TEMPS FOR LATE NXT WEEK. CDFNT EXPECTED TO EDGE INTO NW WI MON NGT ACCOMPANIED BY SHRTWV ENERGY MOVG ALONG THE FNT. MODERATE INSTABILITY TO BE LOCATED AHD OF THE FNT WITH LIS AROUND -3 AND MID LVL LAPSE RATES AROUND 6 C/KM. ATM NOT COMPLETELY SATURATED (BASED ON FCST SNDNGS)...THUS ANY PCPN APRS TO ONLY BE NEAR THE FNT. PREFER TO DELAY PCPN CHCS OVR NRN WI TIL AFTER MIDNGT AND ONLY MENTION A SLGT CHC. OTHERWISE...A MOSTLY CLR TO PARTLY CLDY NGT TO BE SEEN OVR NE WI WITH MIN TEMPS ONLY IN THE 70S. FNT PROGGED TO BECOME MORE W-SW/E-NE ORIENTATED ON TUE AS IT RUNS INTO THE BROAD SUBTROPICAL UPR RDG OVR THE SE U.S. BY 00Z WED...THE FNT SHOULD LIE ACROSS NRN WI AND BE THE MAIN FOCUS FOR SHWRS AND TSTMS. THEREFORE... HIGHEST CHC POPS TO RESIDE GENERALLY NORTH OF A LINE FROM MERRILL TO WAUSAUKEE. ATM TO THE SOUTH AND EAST TO BE MAINLY CAPPED THRU THE DAY... THUS HAVE CONTINUED TO HOLD OFF ON PCPN CHC FOR E-CNTRL WI. MAX TEMPS ON TUE TO BE COOLER WHERE CLDS/SCT TSTMS DVLP...WHILE ANOTHER HOT AND HUMID DAY EXPECTED OVR CNTRL/E-CNTRL WI. HEAT INDICES OVR THIS PART OF THE FCST AREA WL ONCE AGAIN CLIMB OVER 105 DEGS. FNTL BNDRY NOT EXPECTED TO MOV MUCH TUE NGT AS A SFC WAVE LIFTS NE ALONG THE BNDRY. THE ADDL LIFT PROVIDED BY THE SFC WAVE AND THE RIGHT ENTRANCE RGN OF THE UPR JET WL BE ENUF TO BRING A CHC OF SHWRS/TSTMS TO ALL OF NE WI. DUE TO THE ABUNDANT AMT OF MSTR IN PLACE...SOME OF THE STORMS WL DROP HVY RAINS WITH AN INCH OR TWO PSBL ESP OVR WRN SECTIONS OF THE FCST AREA WHICH WL BE CLOSER TO THE BNDRY. THE APPROACH OF A SHRTWV TROF WL PROVIDE THE IMPETUS TO SEND THE BNDRY SEWD ON WED. SINCE THE BNDRY TO BE IN OUR VCNTY TO PROVIDE THE LIFT...SHRTWV TROF TO PROVIDE THE DYNAMICS AND PLENTY OF LOW LVL MSTR STILL IN PLACE...HAVE KEPT CHC POPS GOING ACROSS NE WI FOR WED. BETTER PCPN CHCS SHOULD TRANSITION MORE TO SRN SECTIONS OF THE FCST AREA AS THE BNDRY DROPS SE. CLDS...PCPN AND WND SHIFT TO THE NORTH BEHIND THE FNT WL BRING AN END TO THE HEAT WAVE AS MAX TEMPS TOP OUT IN THE 70S AND 80S. IT IS NOT OUT OF THE REALM OF POSSIBILITY THAT A FEW SHWRS MAY LINGER INTO WED EVENING OVR CNTRL AND E-CNTRL WI. HOWEVER...SINCE THE TIMING OF THE BNDRYS DEPARTURE STILL IN DOUBT...HAVE RUN WITH THE PREV FCST AND KEPT THINGS DRY WED NGT. A WEAK AREA OF HI PRES SETTLES OVR THE WRN GREAT LKS FOR THU THUS PROVIDING FOR A RETURN TO SUNSHINE WITH MORE TYPICAL SUMMERTIME TEMPS AND LESS HUMIDITY. THIS HI PRES WL THEN DOMINATE OUR WEATHER THRU FRI NGT KEEPING QUIET WEATHER CONDITIONS ACROSS THE ENTIRE GREAT LKS. TEMPS EXPECTED TO REMAIN NEAR NORMAL FOR EARLY AUG. AS THE HI SLIPS EWD NXT SAT...RETURN FLOW DVLPS ACROSS WI WITH THE START OF A WARM-UP AND ADDL MSTR. LACK OF ANY TRIGGER PRECLUDES THE MENTIONING OF ANY PCPN AT THIS TIME. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 29, 12:30 PM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT SAT JUL 29 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301730- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1230 PM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A FRONTAL SYSTEM OVER SOUTHERN WISCONSIN MOVES NORTH. IT MAY PRODUCE AND AREA OF THUNDERSTORMS THIS EVENING AND OVERNIGHT. IF THE STORMS FORM AS EXPECTED...THEY COULD PRODUCE STRONG WINDS...LARGE HAIL AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY STRONG OR SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND TUESDAY. IN ADDITION TO THE POSSIBILITY OF SEVERE THUNDERSTORMS...A LONG PERIOD OF HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK. HEAT INDICES FROM SUNDAY THROUGH TUESDAY WILL CLIMB ABOVE 100 DEGREES EACH AFTERNOON. ANYONE WITH HEALTH PROBLEMS THAT COULD BE AFFECTED BY SUCH CONDITIONS SHOULD PREPARE FOR THE HOT WEATHER. MAKE SURE YOU HAVE AN AIR CONDITIONER...FAN OR COOL BASEMENT. SUPERVISORS OF CONSTRUCTION CREWS AND OUTDOOR SPORTING EVENTS SHOULD CONSIDER THE SAFETY OF THOSE ENGAGED IN STRENUOUS OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ521-522-541>543-564-301730- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1230 PM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE DAMAGING WINDS. LARGE HAIL AND HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY STRONG OR SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND TUESDAY. IN ADDITION TO THE THREAT OF THUNDERSTORMS...MARINERS CAN EXPECT LOW VISIBILITIES AT TIMES THROUGH TUESDAY DUE TO FOG AS RATHER HUMID AIR LINGERS OVER THE COOLER LAKE WATERS FROM STURGEON BAY SOUTHWARD TO SHEBOYGAN. RDM WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 30, 6:19 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
619 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG ELAND 44.88N 89.19W
07/30/2006 SHAWANO WI LAW ENFORCEMENT
3 TREES DOWN.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:52 AM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 38 min |
| Jul 30, 6:21 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 39 min |
| Jul 30, 6:53 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Kewaunee, Manitowoc | 67 min |
| Jul 30, 6:56 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 30, 7:41 AM CDT | Severe Thunderstorm Warning | GRB | Door | 33 min |
| Jul 30, 7:54 AM CDT | Heat Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 56 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.